MAUDE Adverse Event Report: ST. JUDE MEDICAL SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 19AJ-501
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a customer owned 19mm masters valve was implanted; however, the expiration date of the device was (b)(6) 2019.Additional information has been requested.
 
Event or Problem Description
On (b)(6) 2019, a customer owned 19mm masters valve was selected for implant.During device preparation, the device was confirmed to be expired with an expiration date of 09 january 2019.The physician elected to implant the device.The patient was informed and continues regular monitoring.
 
Additional Manufacturer Narrative
An event of use of expired product was reported.The results of the investigation confirmed that masters valve 83974925 expired on 09 january 2019 which was prior to the reported event date of (b)(6) 2019.A review of distribution records confirmed that this product was distributed prior to its expiration date.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including verification of the expiration date listed on the product label.The root cause of the reported event is consistent with user error.Per the instructions for use, artmt100045600 version a,"warning: do not use the device if the expiration date has elapsed".

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8356540
Report Number2648612-2019-00013
Device Sequence Number16568381
Product Code LWQ
UDI-Device Identifier05414734021098
UDI-Public05414734021098
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2019
Device Model Number19AJ-501
Device Lot Number4413086
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;